MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARX? FIT; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BOSTON SCIENTIFIC CORPORATION POLARX? FIT; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number M004CRBS2060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226)
Date of Event 03/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation as it was disposed of.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported a patient experienced cardiac tamponade.Subsequently, the procedure was cancelled.During a cryoablation procedure to treat atrial fibrillation, a polarx fit catheter was selected for use.After performing a transseptal puncture using the versacross, the polarx fit catheter was inserted, and treatment of the left inferior pulmonary vein began.Approximately 100 seconds into the application, the patient's blood pressure dropped, and a double stop was initiated on the cryoablation system.It was noted that the patient had a small pericardial effusion/tamponade.Pericardial drainage was performed and completed at 8:52am.The patient was given 40 of protamine at 8:53am to reverse the heparin.A total of 100cc of blood was drawn out and at 9:48am, the drain still had no blood accumulation.Anesthesia was able to keep the patient stable throughout with little management and only 1 shot of epinephrin was given.The procedure was cancelled at this time.The patient left the room at 9:50am and was taken to the icu.The patient was alert and doing well post procedure.Patient was to remain in hospital for 2-3 days to be monitored but was expected to make a full recovery.It was later reported that the physician did not believe the products malfunctioned in any way and caused the event.Per the physician, the event was due to the normal risks associated with this type of procedure.The patient anatomy was a little difficult.No visualization difficulty was noted.No issues with tsp workflow.Heparin had been given prior to transseptal (ts) puncture, but the effusion was noted soon after ts and before the usual time an act is checked.In the physician opinion, the cardiac tamponade is believed to be the result of the transseptal puncture.The device was disposed by the facility and will not be returned as the device performed as expected during the procedure and there were no reports of any performance concerns.

Brand Name
POLARX? FIT
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key21890282
Report Number2124215-2025-25320
Device Sequence Number17004745
Product Code OAE
UDI-Device Identifier08714729992622
UDI-Public(01)08714729992622(17)261216(10)35503053
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P220032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM004CRBS2060
Device Catalogue NumberM004CRBS2060
Device Lot Number0035503053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Initial Report FDA Received Date04/23/2025
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Other; Required Intervention;
Patient SexUnknown